zbMATH — the first resource for mathematics

Monomial ideals and points in projective space. (English) Zbl 0586.13015
Author’s summary: ”Let \(A=k[X_ 0,...,X_ n]/I\) be the homogeneous co- ordinate ring of s points in generic position in \({\mathbb{P}}^ n\). The first and third authors have formulated natural conjectures for the number of generators of I, and for the Cohen-Macaulay type of A. In this paper we give a simple new proof of the conjectures for \(n=2\) (all s), and prove that the conjectures hold for ’most’ s if \(n\geq 3.''\)
Reviewer: I.G.Macdonald

13E99 Chain conditions, finiteness conditions in commutative ring theory
14A05 Relevant commutative algebra
14M05 Varieties defined by ring conditions (factorial, Cohen-Macaulay, seminormal)
13C15 Dimension theory, depth, related commutative rings (catenary, etc.)
Full Text: DOI
[1] Bondy, J.A.; Murty, U.S.R., Graph theory with applications, (1980), North-Holland Amsterdam · Zbl 1134.05001
[2] Brouwer, A.E., Packing and covering of (_{t}k)-sets, (), 89-99, Amsterdam
[3] Geramita, A.; Orecchia, F., On the Cohen-Macaulay type of s-lines in an+1, J. algebra, 70, 116-140, (1981) · Zbl 0464.14007
[4] Geramita, A.; Orecchia, F., Minimally generating ideals defining certain tangent cones, J. algebra, 78, 36-57, (1982) · Zbl 0502.14001
[5] Geramita, A.; Maroscia, P., The ideal of forms vanishing at a finite set of points in \(P\^{}\{n\}\), J. algebra, 90, 2, 528-555, (1984) · Zbl 0547.14001
[6] Geramita, A.; Maroscia, P.; Roberts, L., The Hilbert function of a reduced k-algebra, J. London math. soc., 28, 2, 443-452, (1983) · Zbl 0535.13012
[7] Hartshorne, R., Connectedness of the Hilbert scheme, Math. inst. des hautes etudes sci., 29, 261-304, (1966) · Zbl 0171.41502
[8] Macaulay, F.S., Some properties of enumeration in the theory of modular systems, (), 531-555 · JFM 53.0104.01
[9] Maroscia, P., Some problems and results on finite sets of points in \(P\^{}\{n\}\), ()
[10] Roberts, L.G., A conjecture on Cohen-Macaulay type, C.R. math. rep. acad. sci. Canada, 3, 43-48, (1981) · Zbl 0451.14017
[11] Sally, J.D., Numbers of generators of ideals in local rings, () · Zbl 0395.13010
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.